MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number 2B5LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information was requested and the following was obtained: did any pieces fall into the patient? yes if yes, were they retrieved? yes a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy, during the extraction the device broke on the distal section releasing fragment into the abdomen (all detected).No patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/1/2022.D4: batch # v9656r investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 2b5lt device was received with the tip of the sleeve broken.In addition, a piece of plastic from the sleeve was returned.In addition, the tyvek was returned along with the instrument.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot and batch number, and no non-conformances were identified.

Brand Name
OPT BLADELESS 5X100 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15674997
Report Number3005075853-2022-07261
Device Sequence Number15054612
Product Code GCJ
UDI-Device Identifier10705036013709
UDI-Public10705036013709
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2B5LT
Device Catalogue Number2B5LT
Device Lot Number549A10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexUnknown